Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Dodge City, KS

February 4, 2025Morton County, Stanton County, Stevens County, Kansas

NWS Dodge City, KS issued this red flag warning at Feb 4, 2025, 11:03 AM CST for Morton County, Stanton County, Stevens County, Kansas. It took effect at Feb 5, 2025, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2025, 11:03 AM CST (17:03 UTC)
In effect from
Feb 5, 2025, 12:00 PM CST
Expired
Feb 5, 2025, 6:00 PM CST
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 390 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
390 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS83 KDDC 041703
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1103 AM CST Tue Feb 4 2025

...Critical Wildfire Danger Expected Wednesday Afternoon...

KSZ074-084-085-051200-
/O.NEW.KDDC.FW.W.0001.250205T1800Z-250206T0000Z/
Stanton-Morton-Stevens-
1103 AM CST Tue Feb 4 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR STANTON, MORTON, AND STEVENS
COUNTIES...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM CST Wednesday.

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 084 Morton and Fire Weather Zone 085 Stevens.

* TIMING...From noon to 6 PM CST Wednesday.

* WINDS...West to southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any ignitions may burn out of control rapidly.  
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
2 follow-up statements
576 
WWUS83 KDDC 050914
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
314 AM CST Wed Feb 5 2025

...Critical Wildfire Danger Expected Wednesday Afternoon...

KSZ074-084-085-051715-
/O.CON.KDDC.FW.W.0001.250205T1800Z-250206T0000Z/
Stanton-Morton-Stevens-
314 AM CST Wed Feb 5 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR STANTON,
MORTON, AND STEVENS COUNTIES...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 084 Morton and Fire Weather Zone 085 Stevens.

* TIMING...From noon today to 6 PM CST this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
211 
WWUS83 KDDC 052013
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
213 PM CST Wed Feb 5 2025

...Critical Wildfire Danger Expected Wednesday Afternoon...

KSZ074-084-085-060000-
/O.CON.KDDC.FW.W.0001.000000T0000Z-250206T0000Z/
Stanton-Morton-Stevens-
213 PM CST Wed Feb 5 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR MORTON, STANTON, AND
STEVENS COUNTIES...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 084 Morton and Fire Weather Zone 085 Stevens.

* TIMING...Until 6 PM CST this evening.

* WINDS...Southwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any ignitions may burn out of control quickly. Outdoor
  burning is discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit... 
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 4, 10:14 AM CST, 49 minutes earlier. Its key messages:

  • Low clouds and dramatically colder Tuesday.
  • Patchy light freezing drizzle possible southeast of Dodge City Wednesday morning.
  • Large temperature range expected Wednesday afternoon, with high uncertainty in the temperature forecast.
  • Southwest Kansas will remain dry through next Monday.
  • Light snow is possible Tuesday February 11th.
Area forecast discussion, Feb 4, 10:14 AM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1014 AM CST Tue Feb 4 2025

...Updated Aviation/Key Messages...

.KEY MESSAGES...

- Low clouds and dramatically colder Tuesday.

- Patchy light freezing drizzle possible southeast of Dodge City
  Wednesday morning.

- Large temperature range expected Wednesday afternoon, with
  high uncertainty in the temperature forecast.

- Southwest Kansas will remain dry through next Monday.

- Light snow is possible Tuesday February 11th.

&&

.DISCUSSION...
Issued at 247 AM CST Tue Feb 4 2025

A thick deck of stratus is expected through tonight. Highs
today will be significantly cooler ranging from around freezing
across central Kansas to upper 40s across far southwestern
Kansas. Winds will start out from the northeast this morning
then curl to the southeast by this evening. Some light freezing
drizzle will be possible east of Hays to Dodge tonight but is
not expected to be measurable and left pops below 15 percent.
Lows tonight will dip into the 20s with the exception of far
southwestern Kansas and Barber county where 30s will be
possible. Skies become mostly clear Wednesday with a warm front
pushing north into the area. Southerly winds are expected north
of this boundary with southwest winds behind this boundary. A
wide range of temperatures are in store Wednesday with highs
ranging from the 40s across central Kansas to 70s across far
southwestern Kansas.

A weak shortwave will move through the area Wednesday night and
help push a cold front through the area early Thursday morning.
This will shift winds to the north with highs in the afternoon
only reaching into the mid 40s to mid 50s. The oscillating
pattern repeats Friday, as once again southwesterly downslope
winds try to nudge the cooler air out. Another large range of
temperature are expected for highs with 40s northeast to 70s
southwest. The next dry cold front remains consistent in the
guidance, arriving Saturday morning. This front appears stronger
with more robust north winds and cold air advection. Chilly air
persists through Sunday, with afternoon temperatures relegated
to the 30s. Despite southerly flow returning, cold air looks to
hold on through Monday. Ensemble models continue to show little
to no chances of precipitation with either of these
disturbances.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1014 AM CST Tue Feb 4 2025

Complicated stratus evolution is expected through this TAF
period, with amendments likely. Surface observations at 16z
showed widespread IFR/LIFR stratus across SW KS. Consensus of
short term models shows stratus eroding from west to east, and
ceilings improving this afternoon, but there is high uncertainty
on how successful this clearing process will be. High confidence
that stratus will quickly build back westward 06-15z Wed, with
IFR to LIFR ceilings expected. Most DZ/BR should remain
southeast of the airports Wednesday morning, but visibility may
be reduced to MVFR at times. Stratus will again clear from west
to east daylight Wednesday, with again high uncertainty on the
clearing progression. Light winds will prevail this TAF period,
with an easterly component.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Hovorka_42
AVIATION...Turner
Hazardous weather outlook, Feb 4, 2:52 AM CST, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
252 AM CST Tue Feb 4 2025

KSZ030-031-043>046-061>066-074>081-084>090-050900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
252 AM CST Tue Feb 4 2025 /152 AM MST Tue Feb 4 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.